Kansas, 2005

Tornadoes and Flood in Kansas, June 9, 2005

June 9, 2005 · NWS DDC · 40 events in 7 counties and zones

18 hail, 14 tornado, 6 thunderstorm wind, 1 heavy rain, 1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3.0 million
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 9, 1:25 PM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 9, 1:25 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
225 PM CDT THU JUN 9 2005

.DISCUSSION...

DAYS 1-2...
PRIMARY CONCERN IS SHORT TERM SEVERE STORMS...

OLD OUTFLOW BOUNDARY EXTENDS FROM CENTRAL OK INTO WESTERN KANSAS
BETWEEN GCK AND DDC WITH LLJ ALONG IT AND UPPER LEVEL JET FROM SW TO
CROSS IT THIS EVENING. FROM MORNING SOUNDING 94 OVER 64 GIVES OVER
5K J/KG AND BACKED LOW LEVEL FLOW ON EAST SIDE OF OFB PRODUCES A
VERY HEALTHY SUBCLOUD LAYER HODOGRAPH. WE SHOULD EASILY GET A FEW
SUPERCELLS IN CONVERGENCE ALONG THE OFB AND THE TORNADO THREAT COULD
BE FAIRLY SIGNIFICANT AT LEAST EARLY ON IN THE STORMS DEVELOPMENT.
THE MAIN UPPER LEVEL SHORT WAVE TROUGH HOWEVER LAGS THE SYSTEM A BIT
TO THE SOUTHWEST AND WILL PROBABLY NOT PRODUCE ANY SIGNIFICANT
FORCING UNTIL LATER THIS EVENING. BY THEN WE SHOULD SEE A LOT OF
CONVECTION DEVELOP INTO A MULTICELLULAR CLUSTER ALONG AND NORTH OF
THE COLD FRONT IN NORTHWEST KANSAS. BY TOMORROW, THE FRONT SHOULD
SINK SOUTH INTO THE AREA AND WE MAY WELL SEE THUNDERSTORMS OFF AND
ON THROUGHOUT THE DAY WITH ANOTHER MULTICELLULAR BEAST FORMING OVER
MY CWA AND JUST EAST OF THE SURFACE LOW TOMORROW EVENING. DIDNT
MAKE A LOT OF CHANGES IN THE GRIDS EXCEPT TO TRIM HIGHS TOMORROW AND
ADJUST POPS TO FIT THINKING ABOVE. AS I TYPE THIS WE HAVE
COORDINATED WITH SPC ON A TORNADO WATCH FOR ALL OF MY CWA THROUGH
04Z.

DAYS 3-7...
THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT OUT THROUGH 84 HOURS.
THE LATEST ECMWF FROM 09/00Z SUPPORTS HAVING A SHORT BREAK IN PRECIP
CHANCES SUNDAY MORNING, BUT BRINGS A LARGE UPPER TROUGH THROUGH
WESTERN KANSAS SUNDAY AND SUNDAY NIGHT.  FOR THIS REASON, HAVE
INCREASED POPS INTO THE CHANCE CATEGORY /40E & 30W/ SATURDAY NIGHT,
DOWN TO ZERO SUNDAY MORNING, AND THEN BACK TO 40E/30W SUNDAY
AFTERNOON.  THIS UPPER TROUGH SHOULD BE MOVING THROUGH RAPIDLY, AND
DROPPED POPS TO 20 SUNDAY NIGHT.  HOPEFULLY, BY MONDAY, THE CHANCE
FOR POPS WILL DIMINISH, AS WE ARE BETWEEN UPPER IMPULSES BY THAT
TIME.  BOTH THE GFS AND DGEX BRING AN UPPER LEVEL LOW, ALTHOUGH NOT
TOO TIGHT OR DEEP, THROUGH CENTRAL KANSAS ON WEDNESDAY.  SO
INTRODUCED A SLIGHT CHANCE FOR TRW- WEDNESDAY AFTERNOON, AND THEN
AGAIN AFTER MIDNIGHT WEDNESDAY NIGHT AS A SECOND LOBE OF UPPER
VORTICITY ROTATES THROUGH.  AS FAR AS TEMPERATURES, KEPT THE LOWER
MAX TEMPS GOING FOR SUNDAY AND MONDAY, DUE TO AFTER AFFECTS OF THE
COLD FRONTAL PASSAGE SUNDAY.   THEN, WE SHOULD BEGIN SLOWLY WARMING
UP AS AN UPPER LEVEL RIDGE BUILDS IN OVER THE ROCKIES AND WE GET
INTO NORTHWESTERLY DOWN SLOPE AFFECTS.  WARMED MAX TEMPS BACK UP TO
THE 90S BY WEDNESDAY AND KEPT THEM THERE.  AS FOR LOWS, MOSTLY MID
50S NW TO LOWER 60S SE MONDAY AND TUESDAY, RISING TO NEAR 60NW TO
UPPER 60S SE BY THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  62  83  63  81 /  30  60  80  30
GCK  58  81  59  80 /  30  60  80  20
EHA  57  81  60  85 /  20  60  80  20
LBL  61  82  62  84 /  30  60  80  20
HYS  59  83  61  80 /  30  60  80  40
P28  66  85  67  86 /  20  60  80  60

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
.KS...NONE.

&&

JOHNSON/BURKE
Hazardous weather outlook, Jun 9, 10:00 AM CST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1100 AM CDT THU JUN 9 2005

KSZ030-031-043>046-065-066-101000-
ELLIS-LANE-NESS-PAWNEE-RUSH-SCOTT-STAFFORD-TREGO-
1100 AM CDT THU JUN 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT

EXTREMELY UNSTABLE AIR COUPLED WITH A COLD FRONT AND THUNDERSTORM
OUTFLOW BOUNDARY FROM LAST NIGHTS STORMS TO OUR EAST WILL PRODUCE
THUNDERSTORMS LATE THIS AFTERNOON OVER PARTS OF NORTHWEST KANSAS.
THESE STORMS ARE EXPECTED TO DEVELOP INTO A CLUSTER OF VERY STRONG
THUNDERSTORMS TONIGHT AND MOVE EAST TO SOUTHEAST ACROSS KANSAS.
WHILE THE STORMS MAY PRODUCE A LITTLE HAIL, THE MAIN DANGER WILL BE
FROM TORRENTIAL RAINS AND STRONG OUTFLOW WINDS TONIGHT.

ALONG AND NORTH OF A SCOTT CITY TO NESS CITY, LARNED AND ST JOHN
IS THE AREA MOST THREATENED BY THESE STORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS ARE A GOOD POSSIBILITY FRIDAY INTO FRIDAY NIGHT,
AND THEN AGAIN ON SUNDAY, ALONG WITH LOCALLY HEAVY RAINS.

.SPOTTER ACTIVATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

KSZ061>064-074>081-084>090-101000-
BARBER-CLARK-COMANCHE-EDWARDS-FINNEY-FORD-GRANT-GRAY-HAMILTON-
HASKELL-HODGEMAN-KEARNY-KIOWA-MEADE-MORTON-PRATT-SEWARD-STANTON-
STEVENS-
1100 AM CDT (1000 AM MDT) THU JUN 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
LARGE HAIL IS POSSIBLE WITH THE STRONGEST STORMS. THE BEST CHANCE OF
STORMS WILL BE NORTHWEST OF A LINE FROM LIBERAL TO DODGE CITY TO
LARNED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS ARE A GOOD POSSIBILITY FRIDAY INTO FRIDAY NIGHT,
AND THEN AGAIN ON SUNDAY, ALONG WITH LOCALLY HEAVY RAINS.

.SPOTTER ACTIVATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

JOHNSON

In the hours before

Special weather statement, Jun 9, 1:23 PM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
223 PM CDT THU JUN 9 2005

KSZ030-031-043>046-061>066-074>081-084>090-100400-
BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON-
HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT-
RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO-
223 PM CDT (123 PM MDT) THU JUN 9 2005

...TORNADO WATCH #442 HAS BEEN ISSUED FOR ALL OF SOUTHWEST AND PART
   OF SOUTH CENTRAL KANSAS UNTIL 11 PM CDT...

THE FOLLOWING COUNTIES ARE INCLUDED:

BARBER...CLARK...COMANCHE...EDWARDS...ELLIS...FINNEY...
FORD...GRANT...GRAY...HAMILTON...HASKELL...HODGEMAN...KEARNY...
KIOWA...LANE...MEADE...MORTON...NESS...PAWNEE...PRATT...RUSH...
SCOTT...SEWARD...STAFFORD...STANTON...STEVENS...AND TREGO

TORNADOES...HAIL TO 3 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS
TO 80 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

12
Special weather statement, Jun 9, 2:22 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED INCLUDED COUNTIES
NATIONAL WEATHER SERVICE DODGE CITY KS
322 PM CDT THU JUN 9 2005

KSZ030-031-043>046-062>066-075>081-085>090-100400-
BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HASKELL-
HODGEMAN-KEARNY-KIOWA-LANE-MEADE-NESS-PAWNEE-PRATT-RUSH-SCOTT-SE
WARD-STAFFORD-STEVENS-TREGO-
223 PM CDT (123 PM MDT) THU JUN 9 2005

...TORNADO WATCH #442 HAS BEEN ISSUED FOR MOST OF SOUTHWEST AND PART
   OF SOUTH CENTRAL KANSAS UNTIL 11 PM CDT...

THE FOLLOWING COUNTIES ARE INCLUDED:

BARBER...CLARK...COMANCHE...EDWARDS...ELLIS...FINNEY...FORD...
GRANT...GRAY...HASKELL...HODGEMAN...KEARNY...KIOWA...LANE...MEADE...
NESS...PAWNEE...PRATT...RUSH...SCOTT...SEWARD...STAFFORD...STEVENS...
AND TREGO.

TORNADOES...HAIL TO 3 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS
TO 80 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

12

The radar

The Dodge City radar (KDDC), 125 km away, was scanning. The volume nearest the first event began at 21:50 UTC.

Open the radar archive at this moment

Event by event

18 hail, 14 tornado, 6 thunderstorm wind, 1 heavy rain, 1 flood. Local standard time, as filed.

Hail, Meade

When
June 9, 3:50 PM CST
Where
Meade County, 12 mi E of Meade State Park
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.883, -99.900

Hail, Ness

When
June 9, 3:50 PM CST
Where
Ness County, 3 mi W of Arnold
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.283, -100.333

Hail, Trego

When
June 9, 4:10 PM CST
Where
Trego County, Trego Center
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.250, -100.200

Hail, Meade

When
June 9, 4:15 PM CST
Where
Meade County, Meade
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.450, -100.400

Hail, Meade

When
June 9, 4:18 PM CST
Where
Meade County, 9 mi S of Fowler
Measured
2.5 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.517, -100.350

Tornado, Trego

When
June 9, 4:18 PM CST to 4:22 PM CST
Where
Trego County, 14 mi SW of Trego Center
Rating
F0
Path length
2 mi
Path width
50 yd
Reported by
NWS STORM SURVEY
Coordinates
38.917, -99.867

This was a landspout that did not hit anything.

Hail, Meade

When
June 9, 4:30 PM CST
Where
Meade County, 12 mi WNW of Fowler
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.017, -99.883

Hail, Gray

When
June 9, 4:50 PM CST
Where
Gray County, 8 mi SE of Montezuma
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.500, -100.317

Three windows were broken out of the house.

Tornado, Trego

When
June 9, 5:00 PM CST to 5:10 PM CST
Where
Trego County, 6 mi WSW of Trego Center
Rating
F3
Path length
6 mi
Path width
200 yd
Reported by
NWS STORM SURVEY
Coordinates
38.950, -99.767

Significant damage was done to several farms, outbuildings and trees. One 1500 pound heifer was thrown 1/4 mile. The tornado actually made a loop traveling back west, south then back to the north and it dissipated rather rapidly (from video). Some of the structures were protected in a ravine but still sustained major damage. Several cottonwood trees with six foot diameter trunks were pulled out of the ground. This tornado did high-end F3 damage.

Tornado, Trego

When
June 9, 5:16 PM CST to 5:21 PM CST
Where
Trego County, 3 mi NE of Trego Center
Rating
F1
Path length
3.5 mi
Path width
100 yd
Reported by
NWS STORM SURVEY
Coordinates
38.900, -99.783

This tornado damaged trees, outbuildings and the roof to a house.

Hail, Trego

When
June 9, 5:18 PM CST
Where
Trego County, Wakeeney
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.500, -100.317

Hail, Gray

When
June 9, 5:20 PM CST
Where
Gray County, 10 mi SE of Montezuma
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.738, -100.438 (the zone’s center; the record gives no point)

Thunderstorm Wind, Gray

When
June 9, 5:20 PM CST
Where
Gray County, 10 mi SE of Montezuma
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
39.017, -99.883

This wind occurred with the penny sized hail.

Heavy Rain, Gray

When
June 9, 5:20 PM CST
Where
Gray County, 10 mi SE of Montezuma
Measured
450
Reported by
GENERAL PUBLIC
Coordinates
37.283, -100.333

The rain fell in less than 2 hours.

Tornado, Trego

When
June 9, 5:24 PM CST to 5:38 PM CST
Where
Trego County, 3 mi SW of Ogallah
Rating
F1
Path length
4.4 mi
Path width
100 yd
Reported by
NWS STORM SURVEY
Coordinates
37.383, -100.433

Trees, outbuildings and one home received damage. Also a farm implement was overturned.

Hail, Trego

When
June 9, 5:25 PM CST
Where
Trego County, Wakeeney
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.617, -100.017

Tornado, Trego

When
June 9, 5:29 PM CST to 5:43 PM CST
Where
Trego County, 7 mi SSW of Ogallah
Rating
F1
Path length
8.2 mi
Path width
100 yd
Property damage
$3.0 million
Reported by
NWS STORM SURVEY
Coordinates
37.317, -100.417

Three semi-trucks were rolled when the tornado crossed Interstate 70 east of Ogallah. One U.S. mail truck rolled twice.

Tornado, Meade

When
June 9, 5:38 PM CST to 5:41 PM CST
Where
Meade County, 5 mi N of Missler
Rating
F0
Path length
1.3 mi
Path width
30 yd
Reported by
NWS STORM SURVEY
Coordinates
37.367, -100.233

This tornado did not hit anything.

Tornado, Meade

When
June 9, 5:43 PM CST to 5:46 PM CST
Where
Meade County, 1 mi E of Missler
Rating
F0
Path length
1.8 mi
Path width
25 yd
Reported by
NWS STORM SURVEY
Coordinates
37.317, -100.333

This tornado did not hit anything.

Tornado, Meade

When
June 9, 5:46 PM CST to 5:48 PM CST
Where
Meade County, 2 mi SW of Fowler
Rating
F1
Path length
0.8 mi
Path width
20 yd
Reported by
NWS STORM SURVEY
Coordinates
38.983, -99.550

This satellite tornado traveled southwest striking a center pivot sprinkler.

Tornado, Meade

When
June 9, 5:55 PM CST to 6:06 PM CST
Where
Meade County, 3 mi N of Meade
Rating
F2
Path length
9.2 mi
Path width
200 yd
Reported by
NWS STORM SURVEY
Coordinates
39.017, -100.133

This tornado damaged outbuilds, trees and center pivot sprinklers.

Tornado, Ellis

When
June 9, 5:58 PM CST to 6:00 PM CST
Where
Ellis County, 4 mi N of Ellis
Rating
F0
Path length
1.2 mi
Path width
50 yd
Reported by
NWS STORM SURVEY
Coordinates
39.083, -99.550

This tornado did not hit anything.

Tornado, Trego

When
June 9, 6:14 PM CST to 6:16 PM CST
Where
Trego County, 2 mi SW of Collyer
Rating
F0
Path length
1.8 mi
Path width
50 yd
Reported by
BROADCAST MEDIA
Coordinates
37.367, -100.233

This tornado did not hit anything.

Tornado, Ellis

When
June 9, 6:15 PM CST to 6:17 PM CST
Where
Ellis County, 10 mi N of Ellis
Rating
F0
Path length
1.8 mi
Path width
30 yd
Reported by
STORM CHASER
Coordinates
37.000, -100.417

This tornado did not hit anything.

Hail, Meade

When
June 9, 6:16 PM CST
Where
Meade County, Meade
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.500, -100.150

Thunderstorm Wind, Ford

When
June 9, 6:42 PM CST
Where
Ford County, 9 mi S of Dodge City
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
37.283, -100.333

Hail, Ford

When
June 9, 6:55 PM CST
Where
Ford County, 19 mi SSW of Dodge City
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.283, -100.333

Tornado, Meade

When
June 9, 7:05 PM CST to 7:15 PM CST
Where
Meade County, 2 mi SW of Fowler
Rating
F1
Path length
8 mi
Path width
150 yd
Reported by
NWS STORM SURVEY
Coordinates
37.167, -100.200

This tornado damaged a home, trees, power lines and several center pivot sprinklers. The forward flanking downdraft heavily damaged the Fowler high school roof.

Hail, Meade

When
June 9, 7:06 PM CST
Where
Meade County, Meade
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.517, -100.350

Thunderstorm Wind, Meade

When
June 9, 7:06 PM CST
Where
Meade County, Meade
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.333, -100.017

This wind occurred with the 1 inch diameter hail. Three inch tree limbs were also blown down.

Hail, Gray

When
June 9, 7:17 PM CST
Where
Gray County, 8 mi SE of Montezuma
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.383, -100.033

Hail, Clark

When
June 9, 7:30 PM CST
Where
Clark County, 7 mi SSW of Minneola
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.236, -99.820 (the zone’s center; the record gives no point)

Hail, Clark

When
June 9, 7:30 PM CST
Where
Clark County, 5 mi SW of Minneola
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.433, -99.950

Flood, Ford

When
June 9, 7:45 PM CST to 11:30 PM CST
Where
Ford forecast zone
Reported by
GENERAL PUBLIC
Coordinates
37.433, -99.583

Four to five inches of rain fell in several hours. Water rose out of fields and over roads in the extreme southwest part of the county, mainly over roads 104 and Zane.

Thunderstorm Wind, Clark

When
June 9, 8:15 PM CST
Where
Clark County, 1 mi E of Minneola
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.083, -100.333

Thunderstorm Wind, Clark

When
June 9, 8:25 PM CST
Where
Clark County, 21 mi E of Minneola
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
37.217, -100.133

Tornado, Meade

When
June 9, 8:30 PM CST to 8:32 PM CST
Where
Meade County, 11 mi S of Meade State Park
Rating
F0
Path length
1 mi
Path width
30 yd
Reported by
NWS STORM SURVEY
Coordinates
38.633, -100.100

This tornado did not hit anything.

Hail, Meade

When
June 9, 8:38 PM CST
Where
Meade County, 14 mi S of Meade
Measured
1.5 in hail
Reported by
NEWSPAPER
Coordinates
37.183, -99.967

Meade county reported 82,000 acres of crops with 70 percent damage and 2,300 acres with 40 percent damage from tornadoes, hail and high wind.

Thunderstorm Wind, Meade

When
June 9, 9:08 PM CST
Where
Meade County, 12 mi ESE of Meade
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
38.733, -100.083

Four to five inch diameter tree limbs were blown down by the wind.

Hail, Clark

When
June 9, 9:15 PM CST
Where
Clark County, 11 mi W of Ashland
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.850, -100.000

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2005Every state in 2005This day in weather historyThe tornado archive for Kansas, 2005Warnings in Kansas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462221, 5462222, 5462223, 5462224, 5462225, 5462431, 5462226, 5462227, 5462432, 5462433, 5462228, 5462229, 5462230, 5462231, 5462434, 5462232, 5462435, 5462436, 5462437, 5462438, 5462439, 5462440, 5462441, 5462442, 5462233, 5462234, 5462235, 5460417, 5462236, 5462237, 5462238, 5462239, 5462240, 5462425, 5462426, 5462427, 5460418, 5462428, 5462429, 5462430.